| Model Number |
436020B |
| Medical Device Problem Codes |
Mechanical Jam (2983); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a health care provider via a manufacturer representative regarding a centerpiece and inserter used for spinal surgery.Pre-op diagnosis was fracture lws1.Procedure performed in the event was vertebral body replacement.It was reported that intra-operatively, the implant was inserted, a correction to the bone was necessary so that the implant was removed again, reinsertion was no longer possible because the implant could no longer be distracted and no longer held firmly to the inserter.During first insertion, the inserter and implant functioned without any problems, and preliminary distraction with a ring on the inserter was also problem-free.Since reworking of the bone was required, the implant was removed again.After that, it could no longer be extracted, and it was stuck.In addition, it no longer sat properly on the inserter.It is unclear whether the inserter bent when the implant was removed after the first temporary insertion.The products came in contact with patient.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of this event.
Additional Manufacturer Narrative
H3:product analysis part # 436020b ; lot # ca18j060 analysis summary: visual and optical inspection confirmed a couple of the teeth in the centerpiece track have been stripped and broke off.It appears the teeth were overloaded from excessive force placed on the cage during use.The body set screw may have been tightened causing the damage to the teeth/gears of the implant.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.